Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
130 Doctors are Online

Muscle tics in the eyes - Online Doctor Chats

Date : 21-Feb-2012
User rating for this question
Average Posted in: Vision and Eye Disorders
Answered by

General & Family Physician
Practicing since : 2004
Answered : 1722 Questions
User :   Hello Doctor, I have been having this issue with my eyelids twiching uncontrollably. I believe it may be a lack of sleep. Last night I did manage to get some decent sleep; but it continues to twitch and its a fairly annoying affliction. Anything I could do to get over it; I cant take a vacation for at least a month with the work load.
Doctor :   Hi
User :   Morning. Its my first time here.
Doctor :   May I know your age?
Doctor :   Have you had similar symptoms in the past?
User :   I am 54 going to be 55 in March
Doctor :   Since how long has this been happening?
User :   Some time ago but it kind of went away on its own. Lasted for about 2-3 days
User :   For about a week now.
Doctor :   Ok
Doctor :   Let me explain to you.
User :   Sure pls go ahead.
Doctor :   You are experiencing a muscle tics.
Doctor :   This is a comletely harmless condition.
User :   Is that because of some electrolyte imbalance?
User :   Because its quite annoying.
Doctor :   Most often the cause for such symptoms is not known.
Doctor :   Yes electrolyte imbalance, stress, lack of sleep can be a precipitating factors.
Doctor :   Such conditions do not need any treatment,
User :   Oh I see. But there would be something I could do to get some relief.
Doctor :   however persistent conditions are treated with drugs - anticonvulsants group of medication.
User :   OK.
User :   I would prefer not to take such serious medication.
Doctor :   Since your symptoms are not persistent,
Doctor :   I do not suggest the use of these medications
Doctor :   Moved away from the chat window. It seems you have moved out of the chat window. Please log in back if you have medical queries
Question is related to
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor